Tuesday, 9 December 2014

SOPICON 2014 (Brief Report)


Inaugural SOPICON 2014 and International Symposium on Safe Medicine and Safe Patient

ALIGARH December 03: The Department of Pharmacology, J N Medical College, Aligarh Muslim University hosted ‘International Symposium on Safe Medicine and Safe Patient’ in collaboration with the Organizing Committee of XIV Annual Conference of Society of Pharmacovigilance, India (SOPICON’14). 
Dr S S Agarwal, President elect, Indian Medical Association and the Guest of honour on the occasion spoke about the risks pertaining over-the-counter and with the use of traditional medicines. He also discussed ways to reduce risk involved while treating children and expectant mothers with the use of medicines, preventing disorders of the heart and stroke, and treating cancer and kidney ailments.
Dr Agarwal further said that this Symposium would be of particular interest for health professionals including doctors, pharmacists, nurses and managers working in referral, district and community hospitals, community pharmacists, experts involved in supply of medicines, professionals interested in pharmacovigilance, and medical students.

Dr K C Singhal, Vice Chancellor, NIIMS, Jaipur said that there is a need of such seminars as well as National Conferences for promotion of Pharmacovigilance in India and the program would include  all safety issues of medicines. He also said that safety of people is the supreme priority and suggested to keep away from drugs which are occasionally more harmful than beneficial.

The Aligarh Muslim University Vice Chancellor, Lt General Zameeruddin Shah (retd) while presiding over the seminar said that reporting of adverse drug reactions is a major activity of Pharamacovigilance and is a responsibility of all persons involved in healthcare, including patients. He also pointed out that there is a need to develop a culture of reporting whenever medicines show adverse effect.   

Professor Tariq Mansoor, Principal and Chief Medical Superintendent, J N Medical College, AMU urged participants to assure that each and every adverse drug reaction has to be brought to the notice of relevant authorities so that necessary steps could be taken to prevent them in future.

Dr Eugene Van Puijenbroek, Netherlands, while addressing the seminar stated that the Symposium is timely in building an effective strategy for pharmacovigilance and developing educational systems so as to enhance good practice in use of medicines. He added that the Symposium would provide important updates for doctors, pharmacists and nurses on reducing risk from the use of high risk medicines which are often used.

Meanwhile, Brigadier S Ahmad Ali (retd), the Pro Vice Chancellor, Aligarh Muslim University, congratulated the organisers and hoped that this symposium would prove to be a good platform for exchange of ideas among experts in the field and all the participants would benefit from the interaction with the distinguished speakers.

The Dean, Faculty of Medicine, JNMC, Prof Shahjahan Bano informed that the adverse effects of drugs could lead to harm, ranging from minor troubles to even death, due to which pharmacovigilance hold the key to prevent these unwanted outcomes.

Professor Tariq Mansoor, Principal and Chief Medical Superintendent, J N Medical College, AMU urged participants to assure that each and every adverse drug reaction has to be brought to the notice of relevant authorities so that necessary steps could be taken to prevent them in future.

Dr Salman Shah conducted the program while the vote of thanks was proposed by Dr Syed Ziaur Rehman, Organising Secretary of the Symposium.

SOPICON-2014 concluded



ALIGARH December 10: Prof Herve le Louet, President, International Society of Pharmacovigilance (ISoP) remarked that he was, for the first time, witnessing any such type of conference on Pharmacovigilance in India. He was addressing the valedictory function of XIV Annual Conference of Society of Pharmacovigilance of India (SOPICON-14). He further suggested holding a joint meeting of Society of Pharmacovigilance of India (SoPI) and ISoP to bring more experts from India and abroad to deliberate on a common topic of interest.

During the valedictory function, various prizes were also given to winners by the Chief Guest and Guests of honour. First, Second and Third Uppsala prizes were awarded in the best poster presentations category to Dr Abhishek Goyal, Department of Pediatrics, JN Medical College, Aligarh Muslim University, Mr M Ramya, KVSR Siddhartha College of Pharmaceutical Sciences, Vijayawada, Andhra Pradesh and Mr Jamshed Ahmad, Pharmacovigilance Programme of India (PvPI), Department of Pharmacology, MAMC, New Delhi, respectively. In addition, Dr Niteen Ahire, Department of Pharmacology, Shri Vasantrao Naik Government Medical College, Yavatmal, Maharashtra got Consolation prize in the same poster competition category. P N Saxena Award for best oral presentation was awarded to Dr Abhay Joshi, Department of Pharmacology, Gandhi Medical College, Bhopal. However, in the National Pharmacovigilance Quiz, the team comprising of Mr Vishwanath Reddy Gampala and Mr Hemanth Kumar Namuri, Vaagdevi College of Pharmacy Warangal, Telangana got the first prize. A very special prize for non-research poster presentation was also awarded to Ms Gulfisha, student of Diploma in Physiotherapy and Rehabilitation, AMU.

Dr Syed Ziaur Rahman, Organizing Secretary informed that the conference was well attended by delegates. He said that there were 104 registered delegates, 46 guest speakers including 6 from abroad. Both orations and keynote lecture were delivered by eminent speakers Dr Noel E Cranswick from Australia, Dr Eugene van Pujienbroek from the Netherlands and Dr Herve le Louet from France whereas a large number of  young scholars from different parts of India, participated in both oral and poster presentations.

Prof KC Singhal, Vice Chancellor, NIMS University, Jaipur and the guest of honour on the occasion remarked that he was proud to attend the conference at his own alma mater, where he previously served as a faculty member for more than thirty five years. He further informed that he also initiated a scientific programme for Adverse Drug Reaction Monitoring with the support of enthusiastic physicians from many parts of the country and established Society of Pharmacovigilance, India (SoPI).

Dr Ruth Savage, Secretary International Affair, SoPI from New Zealand thanked distinguished speakers and experts from India as well as those from abroad. She expressed confidence that the conference cum symposium provided a good opportunity to discuss various aspects of Pharmacovigilance.

Prof Barna Ganguly, President Elect, SoPI, thanked the organisers for the efficiently organized conference. She appreciated the content of all the lectures including orations, meticulously framed symposiums on burning topics and University hospitality.
.









Tuesday, 4 November 2014

Final Programme of SOPICON 2014

14th Annual Conference of Society of Pharmacovigilance, India
1-3 December 2014




Day 1 (1.12.2014)

Registration (Meet and Greet) (7:30-8:30 am) at JNMC Auditorium

Pre Conference Workshop on Safety Evaluation of Drugs: 8-10:30 am (Duration 2 hrs and 30 m) at JNMC Auditorium
Topic 1: Safety monitoring during Clinical Trials: Dr. Manoj Sharma (Delhi): 30 mins
Topic 2: Types of ADR, Methods of ADR Monitoring including ICSR: Dr. K.C. Singhal (Jaipur): 30 mins
Topic 3: Challenges of running and reporting ADRs in India: Dr. Barna Ganguly (Anand): 30 mins
Topic 4: Publication of ADR Case Reports: Dr. S.K. Tripathi (Kolkata): 30 mins

Panel Discussion for undergraduate students (MBBS/BDS) (10:30-11:00 am) at JNMC Auditorium

Tea Break (11:00-11:15 am)

ORATION 1: 11:15-12:00 am (Duration 45 minutes) at JNMC Auditorium
John Autian Oration: By Dr. Noel Cranswick - Director of the Australian Paediatric Pharmacology Research Unit (APPRU) Director, Clinical Pharmacology, Royal Children’s Hospital (Melbourne), Australia
(Chair: Brig. S. Ahmad Ali, PVC, AMU, Aligarh and Dr. K.C. Singhal, VC, NIMS University, Jaipur)
Topic: Drug Safety in the 21st Century – Let us not repeat past mistakes.

Inauguration (12:00-1:00 pm) at JNMC Auditorium
Chief Guest: Dr. G. N. Singh (DCGI, Govt. of India)
Guests of Honour: Dr. S.S. Agarwal (President Elect, IMA, India),
Brig. S. Ahmad Ali (Pro-Vice Chancellor, AMU),
Prof. C.P. Thakur (President, SoPI) and Prof. K. C. Singhal (Patron, SoPI)
Lt General Zameer Uddin Shah (Vice Chancellor, AMU) will preside over the Inaugural Function

Group Photograph: 1:00 PM

Lunch: 1-2 pm (Poster Presentation/Uppsala Prize)
Judges for poster presentation (Duration 1 hour) at JNMC Auditorium
Dr. Ruth Savage (Secretary, International Affairs, SoPI) and Dr. Kadir Alam (Pokhra, Nepal)

International Symposium on Safe Medicine and Safe Patient (Chair: Prof. Eugène van Puijenbroek and Prof. Tariq Mansoor): 2:30- 5:00 pm (Duration 2 hrs and 30 min) at JNMC Auditorium
(1) Dr. Ruth Savage, Deputy Director, New Zealand Pharmacovigilance Centre, New Zealand (Secretary, International Affairs, Society of Pharmacovigilance, India), University of Otago, Christchurch, New Zealand
Topic: How Pharmacovigilance databases can contribute to medicine safety and safe medical practice to improve patient safety.
(2) Dr. K. C. Singhal, Ex-Professor and Head, Department of Pharmacology, JNMC, AMU, Aligarh and Presently, Vice Chancellor, NIMS University, Jaipur:
Topic: Why Pharmacovigilance of Pain Killers
(3) Dr. Vineet Datta, Certified Manager of Quality, ASQ and Senior Vice President – New Initiatives, Apollo Hospitals Enterprises Ltd., Indraprastha Apollo Hospitals, New Delhi
Topic: Tackling Readmissions: Where Are We Heading?
(4) Dr. Kadir Alam, Associate Professor, Pokhra Medical College, Pokhra, Nepal
Topic: Overview of Adverse Drug Reaction reporting system in Nepal - an experience from Regional Pharmacovigilance Center of Western Nepal
(5) Dr. Eugène van Puijenbroek, Head of Science and Research, the Netherlands Pharmacovigilance Centre and Professor of Pharmacovigilance, University of Groningen, the Netherlands.
Topic: Monitoring drug safety in pregnancy and lactation
(6) Dr. Noel Cranswick, Director of the Australian Paediatric Pharmacology Research Unit (APPRU) Director, Clinical Pharmacology, Royal Children’s Hospital (Melbourne), Australia:
Topic: Drug Safety in Children – a special case.

Tea Break: 5:00 pm

Dinner cum Light Cultural Programme at JNMC Auditorium: 7:30 pm onwards         

Day 2 (2.12.2014)

ORATION 2: 10:00 am to 10:30 am (Duration 30 minutes) at JNMC Auditorium
KC Singhal Oration: By Dr. Eugène van Puijenbroek – Head of Science and Research, the Netherlands Pharmacovigilance Centre and Professor of Pharmacovigilance, University of Groningen, the Netherlands.
(Chair: Dr. Noel Cranswick and Dr. Ruth Savage)
Topic: Another perspective in Pharmacovigilance

Tea Break (11:00 to 11:15 am)

National Symposia: 11:15 to 1:00 pm (1 hr and 45 mins) at JNMC Auditorium
Pharmacovigilance of Ayurveda, Siddha and Unani drugs [ASU Drugs] (Chair: Prof. (Dr.) Hari Mohan Chandola and Prof. S. Mustahsin Jafri)
(1) Dr. Galib, National Pharmacovigilance Resource Centre for Ayurveda, Siddha and Unani Drugs (NPRC-ASU) in India, Gujarat Ayurved University, Jamnagar: 25 mins
(2) Prof S. Mustahsin Jafri, Former Director, National Institute of Unani Medicine, Kottigepalya, Bengaluru, Karnataka, 560091 Dept of Ilmul Advia, Jamia Hamdard, New Delhi: 25 mins
(3) Prof. (Dr.) Hari Mohan Chandola, Director-Principal, Ch Brahm Prakash Ayurved Charak Sansthan, Govt. of NCT, Delhi
(4) Prof. Mohammad Idris, Coordinator, Regional Centre, National Pharmacovigilance Resource Centre for Ayurveda, Siddha and Unani Drugs (NPRC-ASU) in India, Ayurvedic and Unani Tibbiya College, Karol Bagh, New Delhi: 25 mins
(5) Dr. Abdul Latif, Chairman Dept of Ilmul Advia and Coordinator, UGC, DRS1, AK Tibbiya College, AMU, Aligarh: 15 mins

Lunch (1:15 to 2:00 pm) (Poster Presentation/Uppsala Prize)
Judges for poster presentation (Duration 1 hour)

National Symposium: Pharmacovigilance of special clinical areas (Parallel Sessions): 2:00 pm 3:15 pm (Duration 1 hr & 15 min) at DR Complex, JNMC

Room#1
(Rapporteur: Dr. Irfan Ahmad
Room#2
(Rapporteur: Dr. Md. Azmat Rana
Room#3
(Rapporteur: Dr. Umme Aiman
Running AMCs and what next after reporting? Are we seriously contributing to Global ADRs?
Cardiovascular Drugs
Oncology and Paediatrics,
CNS Active Drugs
Chair: Prof. Barna Ganguly and Dr. V Kalaiselvan
Chair: Dr. Sandeep Agarwal and Dr. Anurag Tomar
Chair: Prof. Rakesh Bhargava and Prof. Abu Qamar Siddiqui
Speakers:
Dr. V. Kalaiselvan, Principal Scientific Officer, PvPI, Indian Pharmacopoeia Commission, Ghaziabad (Topic: Pharmacovigilance Programme of India-National Scenario and evolution)

Dr. Dinesh Badyal, Professor and Head, Department of Pharmacology, Christian Medical College, Ludhiana (Topic: AMC CMC, Ludhiana)

Dr. Bharat Gajjar, Associate Professor and Head, Karamsad Medical College, Anand, Gujarat (Topic: AMC KMC, Anand)

Dr. Mohammad Nasiruddin, Associate Professor, Department of Pharmacology, J. N. Medical College, AMU, Aligarh (Topic: AMC JNMC, Aligarh)
Speakers:
Dr. Atul Singhal, Senior Consultant, Cardiology, Aligarh (Topic: Pv of Cardiac Drugs)

Dr. Mohd. Azam Haseen, Assistant Professor, Department of Cardiothoracic Surgery, J N Medical College, AMU (Topic: Pharmacovigilance of Anticoagulant Drugs)

Dr. Sandeep Agarwal, General Secretary, SoPI, Agra (Topic: Changing trend in ADRs with chemotherapeutic agents in last two decades)

Dr. Anurag Tomar, Consultant Paediatrics, Jaipur (Topic: Pv of Paediactrics Drugs)
Speakers:
Dr. Parul Agarwal, Consultant Anaesthesia, Agra (Topic: Is it time to ban codeine?)

Dr. Sandeep Kaushal, Professor and Head, Dept. of Pharmacology, Dayanand Medical College, Ludhiana (Topic: Pharmacovigilance of Antiepileptic Drugs)

Dr Piyush Prakash Singh, Assistant Professor, Department of Psychiatry, J N Medical College, AMU, Aligarh (Topic: Pv of Psychiatric Drugs)

Prof. Md. Borhan uddin, Head of the Dept. of Pharmacology & Therapeutics of Ibn-Sina Medical College, Dhaka Bangladesh
 
Tea Break (3:15 to 3:30 pm)

Free Papers (Parallel Sessions in 4 rooms): 3:30 to 4:30 pm (Duration 1 hour): at DR Complex, JNMC (Chair: Prof. Shailendra Vajpayee, Prof. SC Sharma, Prof. Nishat Akhtar, Prof. Farida Ahmad, Prof. RA Khan, Dr. M Nasiruddin, Prof. Anil Kumar and Prof. Tamkin Rabbani)

Quiz Competition: 5:00 to 6:00 pm (Coordinator, Prof. Seema Hakim)

General Body Meeting: 6:00 pm to 6:30 pm

Dinner at Ibn Sina Academy, Dodhpur: 7:30 pm onwards

Day 3 (3.12.2014)

Free Papers for Prize Session (PN Saxena Award for Oral Presentation): 9:00 to 10:30 am (Duration 1 hour and 30 mins) at JNMC Auditorium: (Judges: Confidential)

Tea Break 10:30 to 10:45 am

Keynote Address at JNMC Auditorium: Prof. Hervé Le Louet, President ISoP, France: 10:45-11:15 am
Topic: "From pharmacovigilance to risk management".

National Symposium: “Ensuring Medicine Safety – An Obligation of the Pharmaceutical Industry” at JNMC Auditorium: 11:15-12:30 (Duration 1 hr and 15 mins): Chair: Prof. S K Tripathi (Kolkatta) and Dr. Suvadip Sinha (Hetero Drugs, Hyderabad)
(Followed by panel discussion):

Speakers/Panelists:
(1) Dr Vineet Shastri, Director,Pharmacovigilance, Global Data and Safety Monitoring, Lifecycle Safety, Quintiles Technologies India (P) Limited, Bangalore
Topic: Risk Management Plan – A New Paradigm in Pharmacovigilance
(2) Dr Deepa Arora, Vice President and Global Head, Drug Safety and Risk Management, Lupin Limited (Mumbai)
Topic: Ensuring Medicine Safety – How Does the Industry Do It?
(3) Dr. Manoj Sharma, Global Pharmacovigilance Division, Panacea Biotec Ltd., New Delhi
Topic: Reporting Standards for Individual Case Safety Reports
(4) Dr Jamal Baig, Country Head, Drug Safery and Risk Management, Merck Sharp Dohme, (Gurgaon)
Topic: Adverse Events Following Immunisation – Industry’s Obligation

National Symposium on Miscellaneous themes including Environmental and Biologics Pharmacovigilance at JNMC Auditorium: 12:30 1:15 pm (Duration 45 minutes): Chair: Prof. Hervé Le Louet (France) and Prof. Asad U Khan (Aligarh)
(1) Dr. Syed Shariq Naeem, Department of Pharmacology, Maulana Azad Medical College, New Delhi: 10 mins
Topic: Template for designing model for screening of the effects of PPCPs in terrestrial environment.
(2) Dr Geer M Ishaq, Department of Pharmaceutical Sciences, University of Kashmir, Srinagar (J&K): 10 mins
Topic: Pharmacometabonomics: role in personalized medicine and pharmacovigilance
(3) Dr Sachin Kuchya, Associate Professor, Dept. of Pharmacology, NSCB Medical College, Jabalpur: 10 mins
Topic: ADR reporting Mobile app for India
(4) Dr. Varun Gupta / Mr. Anindya Naha, Head of Content Education Solutions, South Asia, Elsevier Health Solutions, Elsevier, Gurgaon: 10 mins
Topic: Animal Simulator…Animal experiments simplified.

Valedictory Session (1:15 – 2:15 pm): Chief Guest: Dr. S.C.L. Gupta (Director, Pharmacovigilance Cell, IMA Headquarters, New Delhi) and Guest of Honour: Prof. Hervé Le Louet, President ISoP, France (at JNMC Auditorium)

Prize Distribution Ceremony at JNMC Auditorium

Lunch 2:15 pm onwards